Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 23, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Sep 26, 2005, 1:00 AM CDT for Marshall County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2005, 1:00 AM CDT (06:00 UTC)
- Expired
- Sep 26, 2005, 1:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 6:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 260600 TORHUN ALC095-260630- /O.NEW.KHUN.TO.W.0023.050926T0600Z-050926T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 AM CDT MON SEP 26 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... MARSHALL COUNTY IN NORTHEAST ALABAMA * UNTIL 130 AM CDT * AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GUNTERSVILLE...MOVING NORTHEAST AT 15 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... GUNTERSVILLE. GRANT. COLUMBUS CITY. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3439 8646 3425 8629 3447 8609 3460 8619 $$ CBD
2 follow-up statements
000 WWUS54 KHUN 260612 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 110 AM CDT MON SEP 26 2005 ALC095-260630- /O.CON.KHUN.TO.W.0023.000000T0000Z-050926T0630Z/ MARSHALL AL- 110 AM CDT MON SEP 26 2005 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR MARSHALL COUNTY... AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GUNTERSVILLE... MOVING NORTHEAST AT 25 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... LAKE GUNTERSVILLE. COLUMBUS CITY. GRANT. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3439 8646 3425 8629 3447 8609 3460 8619 $$ CBD
000 WWUS54 KHUN 260632 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 131 AM CDT MON SEP 26 2005 ALC095-260641- /O.EXP.KHUN.TO.W.0023.000000T0000Z-050926T0630Z/ MARSHALL AL- 131 AM CDT MON SEP 26 2005 ...THE TORNADO WARNING FOR MARSHALL COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD EXITED MARSHALL COUNTY. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. LAT...LON 3439 8646 3425 8629 3447 8609 3460 8619 $$ CBD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Sep 25, 9:29 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 25, 9:29 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
929 PM CDT SUN SEP 25 2005
.UPDATE...
LINE OF SHOWERS AND EMBEDDED TSTORMS MOVING ACROSS CWA ATTM. MOST
INTENSE ACTIVITY IS WELL TO S OF AREA. EXPECT LINE TO CONTINUE
MOVING E THROUGH THE OVERNIGHT HRS. DWPTS RANGE FROM 68-73 AT 02Z
ACROSS CWA. WITH STRONG SOUTH FLOW AND THICK CLOUDS PERSISTING
THROUGH MORNING...DO NOT EXPECT TEMPS TO FALL MUCH AND LOW TEMPS
SHOULD RANGE FROM LOW TO MID 70S ACROSS CWA TONIGHT.
WIND GUSTS ARE BEGINING TO DECREASE BEHIND CONVECTIVE LINE. SO MAY
HAVE TO CANCEL WIND ADVISORY FOR WRN CWA BEFORE MIDNIGHT. HAVE
ADJUSTED POPS AFTER MIDNIGHT TO ACCOUNT FOR PROGRESSION OF LINE
E ACROSS CWA.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND
MORGAN.
TN...WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
88Hazardous weather outlook, Sep 26, 12:40 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1240 AM CDT MON SEP 26 2005 ALZ001>010-016-TNZ076-096-097-261115- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1240 AM CDT MON SEP 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(OVERNIGHT)... RAINBANDS FROM THE REMAINS OF RITA WILL CONTINUE TO MOVE EASTWARD ACROSS SECTIONS OF NORTHEAST ALABAMA DURING THE OVERNIGHT HOURS... GENERALLY EAST OF INTERSTATE 65. LOCALLY HEAVY RAINFALL WILL OVERSPREAD SECTIONS OF DEKALB AND MARSHALL COUNTIES IN ALABAMA ALONG WITH FRANKLIN COUNTY IN TENNESSEE. THE RAIN HAS ALREADY BEGUN TO DIMINISH WEST OF INTERSTATE 65 AS OF MIDNIGHT...AND THE HEAVIER RAINBANDS WILL EXIT MUCH OF THE TENNESSEE VALLEY BY SUNRISE ON MONDAY. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS MAY DEVELOP ONCE AGAIN ON MONDAY AS A COLD FRONT APPROACHES. RAIN CHANCES WILL TAPER OFF MONDAY NIGHT AS THE SYSTEM MOVES EAST OF THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE NOT ANTICIPATED AT THIS TIME. 15
In the hours before
Special weather statement, Sep 25, 10:02 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1002 PM CDT SUN SEP 25 2005 ALZ003>004-260415- FRANKLIN AL-LAWRENCE AL- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 821 FOR THE FOLLOWING AREAS IN ALABAMA THIS CANCELS 2 COUNTIES IN NORTHWEST ALABAMA FRANKLIN LAWRENCE THIS INCLUDES THE CITIES OF...MOULTON AND RUSSELLVILLE. ALZ007>008-010-016-260600- CULLMAN AL-DEKALB AL-MARSHALL AL-MORGAN AL- TORNADO WATCH NUMBER 821 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN ALABAMA THIS WATCH INCLUDES 4 COUNTIES IN NORTH CENTRAL ALABAMA CULLMAN MORGAN IN NORTHEAST ALABAMA DEKALB MARSHALL THIS INCLUDES THE CITIES OF...CULLMAN...FORT PAYNE... GUNTERSVILLE AND HARTSELLE. KULA
Local storm report, Sep 25, 10:41 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1041 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG MADISON 34.71N 86.79W
09/25/2005 MADISON AL NWS EMPLOYEE
TIME ESTIMATED. TREES DOWN OVER BROWNS FERRY ROAD NEAR
COUNTY LINE ROAD.
&&
KULASpecial weather statement, Sep 25, 10:51 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1051 PM CDT SUN SEP 25 2005 ALZ007-016-260445- CULLMAN-MORGAN- 1051 PM CDT SUN SEP 25 2005 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MORGAN COUNTIES UNTIL 1145 PM CDT... AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRICEVILLE TO CULLMAN TO COLONY...MOVING EAST AT 20 MPH. WINDS UP TO 30 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. RADAR INDICATES THAT ONE TO LOCALLY TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE ALERT AREA. ANOTHER ONE INCH OF RAIN IS POSSIBLE THROUGH 1145 PM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE AREA. CBD
Local storm report, Sep 25, 11:06 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1106 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD HARVEST 34.86N 86.75W
09/25/2005 MADISON AL NWS EMPLOYEE
WATER FLOODING NUMEROUS ROADS IN HARVEST. 2.5 INCHES OF
RAIN IN 75 MINUTES.
&&
KULASpecial weather statement, Sep 25, 11:51 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1151 PM CDT SUN SEP 25 2005 ALZ008-016-260545- CULLMAN-MARSHALL- 1151 PM CDT SUN SEP 25 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS CULLMAN AND MARSHALL COUNTIES UNTIL 1245 AM CDT... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF HEAVY RAINFALL EXTENDING FROM WESTERN MARSHALL COUNTY TO JUST EAST OF INTERSTATE 65 IN CULLMAN COUNTY...MOVING EAST AT 20 MPH. RADAR INDICATES THAT ONE TO LOCALLY TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE ALERT AREA. ANOTHER ONE INCH OF RAIN IS POSSIBLE THROUGH 1245 PM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. CBD
Special weather statement, Sep 25, 11:53 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1153 PM CDT SUN SEP 25 2005 ALZ007>008-010-016-260600- CULLMAN AL-DEKALB AL-MARSHALL AL-MORGAN AL- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 821 FOR THE FOLLOWING AREAS IN ALABAMA THIS CANCELS 4 COUNTIES IN NORTH CENTRAL ALABAMA CULLMAN MORGAN IN NORTHEAST ALABAMA DEKALB MARSHALL THIS INCLUDES THE CITIES OF...CULLMAN...FORT PAYNE... GUNTERSVILLE AND HARTSELLE. PB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:23 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lawrence | 37 min |
| Sep 25, 7:43 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 32 min |
| Sep 25, 9:41 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 49 min |
| Sep 25, 10:27 PM CDT | Flash Flood Warning | HUN | Limestone, Madison | 3 hr |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.